MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036116200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned together with the sl10, the main coil was found to be stuck inside the catheter, the main coil was found to be stretched, suture was found to be broken, and the main coil was found to be detached.The detachment seems to be mechanical.A functional test for coil in catheter friction ¿ fail.The coil stuck inside the catheter.The reported coil in catheter friction was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer that no damage noted to the packaging prior to opening the packaging and device was prepared as per the dfu.Also, continuous flush was maintained throughout the procedure.During analysis, the main coil was noted to be in jammed in sl-10 microcatheter.Also, the main coil was noted to be stretched and suture was damaged.Therefore, the reported event was confirmed.In the case of this complaint, it is probable that the main coil sustained damage during advancement/retraction inside the microcatheter which caused it to jam.It then likely detached prematurely when the delivery wire was pulled back.An assignable cause of procedural factors will be assigned to the as reported (ar) and (aa) ¿coil in catheter friction' , and to (aa) 'main coil stretched', 'main coil suture damage', 'coil jammed', and 'main coil prematurely detached/separated during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
The subject coil was returned for analysis and it was discovered that the subject coil was prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET XL HELICAL 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13344023
Report Number3008881809-2022-00037
Device Sequence Number19779951
Product Code HCG
UDI-Device Identifier07613327004588
UDI-Public07613327004588
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberM0036116200
Device Catalogue NumberM0036116200
Device Lot Number21784001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER); TARGET XL 360 SOFT 12MM X 45CM (STRYKER); TARGET XL 360 SOFT 18MM X 50CM (STRYKER)
Patient SexFemale
Patient RaceAsian